Alert archive / California / Wind Advisories in 2026
Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 28, 2026, 12:17 AM PST for San Bernardino County, California. It took effect at Mar 1, 2026, 10:00 AM PST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2026, 12:17 AM PST (08:17 UTC)
- In effect from
- Mar 1, 2026, 10:00 AM PST
- Expired
- Mar 2, 2026, 7:55 PM PST
- In force
- 34 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3088 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS75 KVEF 280817 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1217 AM PST Sat Feb 28 2026 CAZ523-282215- /O.NEW.KVEF.WI.Y.0005.260301T1800Z-260303T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 1217 AM PST Sat Feb 28 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 PM PST MONDAY NORTHWESTERN SAN BERNARDINO COUNTY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 10 AM Sunday to 10 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will lull overnight Sunday into Monday before picking back up late Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Stessman
6 follow-up statements
550 WWUS75 KVEF 282132 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 132 PM PST Sat Feb 28 2026 CAZ523-011200- /O.CON.KVEF.WI.Y.0005.260301T1800Z-260303T0600Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 132 PM PST Sat Feb 28 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 10 PM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 10 AM Sunday to 10 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will lull overnight Sunday into Monday before picking back up late Monday morning. Strongest winds through the event are expected Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
217 WWUS75 KVEF 011114 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 314 AM PST Sun Mar 1 2026 CAZ523-011800- /O.CON.KVEF.WI.Y.0005.260301T1800Z-260303T0600Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 314 AM PST Sun Mar 1 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 10 AM this morning to 10 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will lull overnight Sunday into Monday before picking back up late Monday morning. Strongest winds through the event are expected Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Stessman
964 WWUS75 KVEF 011724 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 924 AM PST Sun Mar 1 2026 CAZ523-020530- /O.CON.KVEF.WI.Y.0005.260301T1800Z-260303T0600Z/ Western Mojave Desert- Including the cities of Barstow, Daggett, and Fort Irwin 924 AM PST Sun Mar 1 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 10 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will lull overnight Sunday into Monday before picking back up late Monday morning. Strongest winds through the event are expected Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
789 WWUS75 KVEF 020437 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 837 PM PST Sun Mar 1 2026 CAZ523-021800- /O.CON.KVEF.WI.Y.0005.000000T0000Z-260303T0600Z/ Western Mojave Desert- Including the cities of Barstow, Daggett, and Fort Irwin 837 PM PST Sun Mar 1 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 10 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will lull overnight into Monday before picking back up late Monday morning. Strongest winds through the event are expected Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
950 WWUS75 KVEF 021352 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 552 AM PST Mon Mar 2 2026 CAZ523-030600- /O.CON.KVEF.WI.Y.0005.000000T0000Z-260303T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 552 AM PST Mon Mar 2 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will pick back up late this morning after an overnight lull. The strongest winds through this event are expected this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
512 WWUS75 KVEF 030355 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 755 PM PST Mon Mar 2 2026 CAZ523-030500- /O.CAN.KVEF.WI.Y.0005.000000T0000Z-260303T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Barstow, and Daggett 755 PM PST Mon Mar 2 2026 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area and the Wind Advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 27, 9:20 PM PST, 2 hours 57 minutes earlier. Its key messages:
- * Warm and dry conditions prevail across the region through this weekend. * A system will bring gusty winds, low chances for precipitation, and cooler temperatures early next week. * The active weather pattern continues as a upper level low the second half of next week results in another round of gusty winds to the region with continued near normal temperatures.
Area forecast discussion, Feb 27, 9:20 PM PST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
920 PM PST Fri Feb 27 2026
.KEY MESSAGES...
* Warm and dry conditions prevail across the region through this
weekend.
* A system will bring gusty winds, low chances for precipitation,
and cooler temperatures early next week.
* The active weather pattern continues as a upper level low the
second half of next week results in another round of gusty winds
to the region with continued near normal temperatures.
&&
.DISCUSSION...Today through Friday.
Ridging will remain in place over the Southwest US through the
weekend which will will result in dry weather, light winds, and warm
temperatures. Highs today have come down a few degrees compared to
previous forecasts due to abundant cloud cover, but record high
temperatures are still possible this afternoon in spots. As these
clouds continue to stream into the region tonight and Saturday,
numerous record high minimum temperatures are possible again
Saturday. See the CLIMATE section below for details. With well above
normal temperatures, Minor (Level 1) HeatRisk is expected across
most valley locations. This level of heat may catch people off
guard, particularly those visiting from cooler climates.
Temperatures will cool the beginning of next week as the ridge is
kicked out by a shortwave. While temperatures next week will be
cooler than now, they will not be abnormally cold as highs only drop
to near normal and not below normal.
An upper level low will impact the region early next week as it
moves through northern California and central Nevada. Main concern
with this system will be winds late Sunday and Monday as southwest
winds increase as it moves through. Probabilities for wind gusts
over 40 MPH have increased and spread into more valley areas of San
Bernardino County, far southern Nevada, and Mohave County, with the
highest chances (70%+) in the Western Mojave Desert. Ensemble
members support widespread wind gusts 25-35 MPH Monday afternoon
with the potential for over 40 MPH gusts and minor wind impacts.
Will potentially need wind headlines for parts of the region for
Monday. While precipitation will also be possible with this system,
impactful rain or snow is becoming less likely. 50th percentile rain
amounts are less than 0.10 inch Sunday night through Monday across
the Southern Great Basin- and even the 90th percentile suggests
light amounts even if things overachieved with the highest amounts
peaking at 0.2-0.3 inches in northern Lincoln County. With
decreasing moisture ahead of this system, precipitation should be
limited as the percentiles suggest. Snow levels will remain around
7000ft so snow will be limited to the terrain and no significant
accumulation is expected.
After a break with weak ridging moving through Tuesday and
Wednesday, another more potent low will drop in from the Pacific
Northwest the second half of the week. The trajectory of this system
would suggest winds would be the main concern with minimal moisture
limiting precipitation chances. This system will also reinforce the
near normal temperatures expected the first half of the week, but
should not result in a significant cold snap.
&&
.AVIATION...For Harry Reid...For the 06Z Forecast Package...Light
winds under 8 KT following typical diurnal patterns expected through
Saturday night. Abundant BKN clouds at or above 15kft will persist
through into Saturday morning before thinning out.
For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Winds will be under 10
kts overnight and into Saturday afternoon and will follow the
typical diurnal patterns. A push of more sustained westerly winds
will make their way into the western San Bernardino County tomorrow
afternoon with gusts of 20-25KT. SCT to BKN high clouds with bases
around 15kft will continue to stream through the area.
&&
.CLIMATE...Numerous climate locations have a forecast high
temperature and/or forecast warm low temperature within 3 degrees of
the daily record.
The table below shows the daily record maximum temperature and the
year the record was last set. An asterisk (*) denotes which records
are in jeopardy (within 3 degrees of the forecast).
MAX FRI, FEB 27 SAT, FEB 28 SUN, MAR 1
Record(Yr) Record (Yr) Record (Yr)
Las Vegas 83(1986)* 82(2016)* 82(1986)*
Bishop 81(1986) 78(1986) 78(2016)
Needles 91(1986)* 90(1986)* 91(1921)*
Daggett 86(1986)* 86(1986)* 86(2016)*
Kingman 82(1986)* 81(1986)* 82(1910)*
Desert Rock 80(1986)* 80(1986)* 80(1986)
Death Valley 96(1986) 97(1986) 98(1986)
The table below shows the daily record warm minimum temperature and
the year the record was last set. An asterisk (*) denotes which
records are in jeopardy (within 3 degrees of the forecast).
WARM MIN FRI, FEB 27 SAT, FEB 28 SUN, MAR 1
Record(Yr) Record (Yr) Record (Yr)
Las Vegas 59(2014)* 58(2019)* 57(2025)*
Bishop 46(1988) 46(1988) 43(1982)
Needles 61(1988)* 61(1986)* 61(2022)*
Daggett 55(1988)* 54(1978)* 55(1986)*
Kingman 52(1989)* 53(1986)* 51(1986)*
Desert Rock 58(1986) 51(1986)* 50(2025)*
Death Valley 68(1963) 64(2019)* 58(1986)*
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
DISCUSSION...Nickerson
AVIATION...Czyzyk
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterNearby
Wind Advisories in California, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.